Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 5, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 10, 2009, 3:24 PM CST for Kemper County, Lauderdale County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2009, 3:24 PM CST (21:24 UTC)
- Expired
- Jan 10, 2009, 4:00 PM CST
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Kemper County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 146 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 3:30 PM CST | TORNADO 0 | 5 Wsw Lauderdale, MS | A WEAK BRIEF TORNADO TOUCHED DOWN AT THE INTERSECTION OF HWY 45 AND MINNOW BUCKET RD AND TRAVELED ENE TO 2 MILES. TWO DIFFERENT WITNESSES SAW THE TORNADO. ALONG THE PATH ONE LARGE TREE WAS UPROOTED AND THE TOP OF A LARGE PINE TREE WAS TORN OUT. NUMEROUS LARGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 102124
TORJAN
MSC069-075-102200-
/O.NEW.KJAN.TO.W.0005.090110T2124Z-090110T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CST SAT JAN 10 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
* UNTIL 400 PM CST
* AT 324 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MERIDIAN
NAVAL AIR STATION...MOVING EAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
LAUDERDALE BY 340 PM CST...
TAMOLA AND 7 MILES NORTH OF KEWANEE BY 345 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3258 8839 3252 8839 3251 8840 3243 8841
3242 8841 3243 8869 3257 8871 3262 8838
3258 8838
TIME...MOT...LOC 2124Z 268DEG 26KT 3252 8864
$$
CME2 follow-up statements
000
WWUS54 KJAN 102137
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CST SAT JAN 10 2009
MSC069-102146-
/O.CAN.KJAN.TO.W.0005.000000T0000Z-090110T2200Z/
KEMPER MS-
336 PM CST SAT JAN 10 2009
...THE TORNADO WARNING FOR SOUTHEASTERN KEMPER COUNTY IS CANCELLED...
THE PART OF THE STORM THAT MAY PRODUCE A TORNADO WILL REMAIN IN
NORTHEAST LAUDERDALE COUNTY...THUS THE TORNAOD WARNING HAS BEEN
CANCELLED FOR SOUTHEAST KEMPER COUNTY.
LAT...LON 3251 8840 3245 8841 3246 8861 3258 8863
3258 8838 3252 8839
TIME...MOT...LOC 2136Z 268DEG 25KT 3252 8854
$$
MSC075-102200-
/O.CON.KJAN.TO.W.0005.000000T0000Z-090110T2200Z/
LAUDERDALE MS-
336 PM CST SAT JAN 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
NORTHEASTERN LAUDERDALE COUNTY...
AT 336 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR LAUDERDALE...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
RURAL NORTHEASTERN LAUDERDALE COUNTY AT 350 PM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3251 8840 3245 8841 3246 8861 3258 8863
3258 8838 3252 8839
TIME...MOT...LOC 2136Z 268DEG 25KT 3252 8854
$$
CME000
WWUS54 KJAN 102143
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CST SAT JAN 10 2009
MSC075-102200-
/O.CON.KJAN.TO.W.0005.000000T0000Z-090110T2200Z/
LAUDERDALE MS-
343 PM CST SAT JAN 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
NORTHEASTERN LAUDERDALE COUNTY...
AT 343 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR LAUDERDALE...MOVING EAST AT 30 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3251 8840 3245 8841 3248 8854 3258 8855
3258 8838 3252 8839
TIME...MOT...LOC 2143Z 268DEG 25KT 3252 8848
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 10, 11:10 AM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Jan 10, 11:10 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CST SAT JAN 10 2009 .UPDATE...COLD FRONT IS POISED JUST TO THE WEST OF OUR AREA AND CURRENTLY EXTENDS FROM JUST EAST OF MEMPHIS TO MONROE DOWN TO PORT ARTHER TEXAS. THE FRONT WILL CONTINUE TO PUSH EAST ACROSS THE AREA TODAY WITH ISOLATED TO SCATTERED SHOWERS DEVELOPING AND MOVING NORTHEAST OUT AHEAD OF IT. AS INSTABILITY AND SHEAR INCREASE IN FRONT OF THE BOUNDARY THIS AFTERNOON ISOLATED STRONG TO SEVERE STORMS CONTINUE TO LOOK POSSIBLE. THE LATEST RUN OF THE GFS INDICATES ML CAPES RANGING FROM 200 TO 600 J/KG OVER MOST OF THE AREA...BUT UP NEAR 800 J/KG OVER THE SOUTHERN PORTIONS OF THE AREA. DEWPOINTS CONTINUE TO INCREASE TO THE MID 60S TO UP NEAR 70 IN IN THE SOUTH. THE GREATEST RISK FOR SEVERE CONTINUES TO LOOK LIKE IT WILL BE ALONG AND SOUTH OF A MERIDIAN TO NATCHEZ LINE. THE FRONT WILL QUICKLY PUSH ACROSS THE AREA TODAY ALTHOUGH A LITTLE SLOWER THAN PREVIOUSLY THOUGHT...BUT WILL BE WELL SOUTHEAST OF THE AREA BY MID EVENING. MADE SOME ADJUSTMENTS TO HOURLY TEMPERATURES TO BETTER TIME THE BOUNDARY ACROSS THE AREA BUT OTHER THAN THAT THE FORECAST LOOKS ON TRACK. UPDATES ARE ALREADY OUT. /15/ SHORT TERM...TODAY THROUGH SUNDAY...FOCUS IN THE SHORT TERM CONTINUES AROUND THE COLD FRONT THAT WILL MOVE THROUGH THE AREA LATER TODAY. CURRENTLY MILD TEMPERATURES ARE BEING OBSERVED ACROSS THE CWFA WITH TEMPERATURES RUNNING IN THE LOWER 60S OVER ALL BUT THE EASTERN MOST COUNTIES. SURFACE ANALYSIS HAS A LOW OVER SOUTHERN ILLINOIS WITH THE COLD FRONT STRETCHING SW ACROSS SE MISSOURI AND CENTRAL ARKANSAS. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS TWO DISTINCT CIRCULATIONS IN A POSITIVELY TILTED SHORTWAVE TROUGH OVER THE CENTRAL CONUS. THE NORTHERN CIRCULATION OVER NEBRASKA IS EXPECTED TO MOVE RAPIDLY TO THE EAST TODAY WHILE THE SOUTHERN CIRCULATION OVER WESTERN NEW MEXICO IS EXPECTED TO MOVE SOUTHEAST INTO TEXAS. THIS WILL RESULT IN A MORE ELONGATED POSITIVELY TILTED TROUGH TODAY...THE NORTHERN PORTION OF WHICH WILL HELP THE SURFACE LOW OVER SOUTHERN ILLINOIS TRACK ACROSS THE OHIO VALLEY AND DRAG THE COLD FRONT THROUGH OUR AREA. THE COLD FRONT IS EXPECTED TO PUSH THROUGH THE DELTA REGION AFTER DAYBREAK THIS MORNING AND THE SOUTHEAST HALF OF OUR AREA THIS AFTERNOON. THIS WILL CREATE A TOUGH TEMPERATURE FORECAST AS THE SOUTHEAST WILL HAVE TIME TO WARM UP TODAY BEFORE FROPA WHILE THE NORTHWEST WILL SEE DAYTIME HIGHS OCCUR THIS MORNING JUST PRIOR TO FROPA. AHEAD OF THE COLD FRONT WAA WILL CONTINUE TO INCREASE. THE JAN 00Z SUN SOUNDING HAD A PW OF A HALF INCH. BY NOON PWS SHOULD BE UP 1.25-1.5 ALONG WITH LOWER 60 DEW POINTS OVER OUR SOUTHEAST. THE RIGHT ENTRANCE REGION OF A NORTHERN JET STREAK WILL APPROACH FROM THE NORTHWEST AND 40KT AND 50-60KT 850MB AND 500MB FLOW RESPECTIVELY WILL CONTRIBUTE TO ADEQUATE DEEP LAYER SHEAR FOR STORM ORGANIZATION. LIMITING FACTORS FOR SEVERE APPEAR TO BE INSTABILITY CONSIDERING THE WEAK LAPSE RATES AND PROGGED MLCAPES 400-600J/KG. CURRENT THINKING IS THAT DURING THE HEAT OF THE DAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST GENERALLY SOUTH OF A LINE FROM MCCOMB TO MERIDIAN. DAMAGING WINDS WOULD BE THE PRIMARY THREAT. ALTHOUGH MUCH OF THE AREA WILL SEE RAIN TODAY...THE COLD FRONT IS EXPECTED TO MOVE FAST ENOUGH ACROSS THE AREA TO LIMIT HEAVY RAIN POTENTIAL. QPF AMOUNTS OF ONE HALF TO ONE INCH CAN BE EXPECTED. MUCH COLDER TEMPS ARE IN STORE FOR TONIGHT IN THE WAKE OF THE COLD FRONT. HIGH PRESSURE WILL BECOME CENTERED OVER THE SOUTHERN PLAINS. LIGHTER WINDS AND THE COLD DRY AIRMASS SHOULD ALLOW SITES IN THE DELTA TO DROP TO FREEZING BY SUNDAY MORNING WHILE OUR SOUTHEAST ZONES BOTTOM OUT IN THE LOWER 40S. THE SURFACE HIGH OVER THE SOUTHERN PLAINS WILL DOMINATE SUNDAY AND HELP PROVIDE ABUNDANT SUNSHINE. DESPITE THE SUNSHINE TEMPERATURES WILL TOP OUT SEVERAL DEGREES BELOW NORMAL AND MAINLY IN THE LOWER 50S. /22/ .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. THE ARCTIC AIR NEXT WEEK REMAINS THE BIG STORY IN THE EXTENDED. THERE ARE STILL SOME DIFFERENCES IN THE MODEL SOLUTIONS...GENERALLY WITH THE EURO BEING SLOWER AND WARMER. SEVERAL FRONTS WILL MOVE THROUGH THE REGION...EACH ONE SEEMS TO HAVE COLDER AIR. THE FIRST BOUNDARY WILL MOVE THROUGH LATE SUNDAY/EARLY MONDAY...SECOND MONDAY NIGHT INTO TUESDAY AND THE LAST ONE FOR THE WEEK WEDNESDAY NIGHT INTO THURSDAY. AT THIS POINT...THE COLDEST AIR WILL NOT MOVE IN UNTIL THURSDAY AFTERNOON. THE GFS CAME IN WARMER THAN THE PREVIOUS RUN. USED A BLEND OF RAW VALUES AND CLIMATOLOGY ON TEMPS...SO VALUES WERE SLIGHTLY COOLER. MORE IN LINE WITH THE PREVIOUS FORECAST. STUCK CLOSE TO GUIDANCE FOR EVERYTHING ELSE. MODELS SHOW LIMITED MOISTURE MOVING INTO THE AREA WITH EVERY BLAST OF COLD AIR. MODELS SUGGEST THERE MAY BE MOISTURE IN THE UPPER LEVELS...BUT NOTHING IN THE LOWER AND MID LEVELS. LOOKS LIKE IT MAY BE TOO DRY FOR ANY PRECIPITATION...SHOULD MAINLY BE CLOUDS. GUIDANCE SHOWS SLIGHT CHANCE POPS THURSDAY WITH PLENTY OF COLD AIR FLOWING INTO THE REGION. LOOKING AT THE SOUNDINGS TEMPERATURES ACROSS THE NORTH WILL HOVER IN THE LOWER AND MID 30S THURSDAY AFTERNOON. SOUNDINGS ALSO SHOW A SHALLOW MOIST LAYER FROM 900-800MB...CAN NOT RULE OUT THE CHANCE OF A FLURRY OR SPRINKLE. AT THIS POINT THE GFS SUGGESTS THE BOUNDARY WILL BE DRY...SO MAINTAINED CLOUDS AND LEFT OUT RAIN. THE BIGGEST CHANGES CAME WITH THE TEMPS FROM WEDNESDAY THROUGH SATURDAY. THE GFS HAS A BOUNDARY STALLED ALONG THE GULF COAST SUNDAY EVENING. A RIDGE MOVES INTO TEXAS AND HELPS PUSH THE SYSTEM OFFSHORE. THERE APPEARS TO BE A REINFORCING FRONT MOVING ACROSS THE REGION BY 12Z MONDAY...MAY BE THE 850 FRONT MOVING THROUGH. THERE WAS NOT A REAL WIND SHIFT...BUT THE NEGATIVE TEMPERATURES MOVE INTO THE NORTHERN ZONES AROUND 850/925 MB BY MONDAY MORNING. THE RIDGE BUILDS INTO THE CWA BRIEFLY MONDAY AFTERNOON...PUSHING DRY AIR INTO THE AREA. THE NEXT FRONT DROPS IN MONDAY NIGHT. THE UPPER JET BRINGS IN THE NEXT COLD AIRMASS...THE COLDEST VALUES STAY IN THE PLAINS AND MIDWEST STATES FOR THE MOST PART TUESDAY. THE NEXT FRONT MOVES THROUGH QUICKLY WEDNESDAY NIGHT...WITH THE COLDEST AIRMASS YET APPROACHING. THE GFS CONTINUES TO SHOW A 1052 HIGH MOVING OUT OF CANADA...IT WAS NOT QUITE A STRONG BY THE TIME IT REACHES THE SOUTHEAST. GFS VALUES WERE EXTREMELY COLD WITH THIS SYSTEM WITH VALUES AROUND NEGATIVE 10 AT 925 AND 850 OVER THE CWA THURSDAY AND FRIDAY. THE GFS SUGGESTS THERE WILL BE SOME MOISTURE AVAILABLE ALONG THE BOUNDARY...BUT VERY LITTLE QPF IS BEING GENERATED. AGAIN THE SOUNDINGS SHOW A SHALLOW MOIST LAYER...BUT IT IS NEVER SATURATED. THE GFS HAS 20 PERCENT POPS FOR THE ENTIRE CWA THURSDAY...BUT DECIDED TO LEAVE OUT AT THIS TIME. EVEN WITH CLOUDS THURSDAY...THE VERY COLD AIR WILL FLOW INTO THE REGION AND DROP TEMPERATURES THROUGH THE AFTERNOON. AGAIN GUIDANCE CAME IN MUCH WARMER WEDNESDAY. LOWERED VALUES A FEW DEGREES TO MATCH WITH RAW VALUES AND CLIMATOLOGY...BUT IT WAS STILL MUCH WARMER THAN PREVIOUS FORECASTS. AT THIS TIME...COLDEST AIR WILL MOVE INTO THE CWA BY THURSDAY AFTERNOON. HAD LOWS IN THE 30S FOR MOST LOCATIONS WEDNESDAY NIGHT AND DO NOT ANTICIPATE MORE THAN ABOUT A 5 DEGREE DIURNAL RANGE THURSDAY. THE COLDEST MORNING WILL BE FRIDAY MORNING WITH WIDESPREAD VALUES IN THE MID TEENS TO LOWER 20S. VALUES COULD EASILY BE MUCH COLDER...DEPENDING ON THE STRENGTH AND MOVEMENT OF THE HIGH. THE COLD AIRMASS REMAINS IN PLACE INTO SATURDAY...WHERE HIGHS WILL STRUGGLE TO REACH THE 40S. LOWS FRIDAY NIGHT WILL BE SLIGHTLY WARMER...BUT WITH THE COLD AIR SHIFTING EAST...LOWS ACROSS THE EAST COULD BE IN THE TEENS AGAIN FRIDAY NIGHT. THE EUROPEAN WAS SLOWER...WITH THE COLDEST AIR MOVING IN ON FRIDAY. WILL STICK WITH THE FASTER AND COLDER GFS FOR NOW. && .AVIATION...WILL HAVE A MIX OF IFR AND MVFR TODAY AS A COLD FRONT SLOWLY MOVES THROUGH THE CWA. THESE CONDITIONS WILL ALSO WORK WITH THE SCT/LIKELY CONVECTION THAT WILL IMPACT THE REGION. I WILL INCREASE WIND GUSTS ALONG AND E OF I-55 TO COVER BETTER CONVECTIVE GUSTS AS THE DEVELOPING CONVECTION EVOLVES. BEHIND THE FRONT VFR CONDITIONS WILL DEVELOP FOR MOST LOCATIONS. GWO/GTR MAY HOLD ONTO THE MVFR CEILINGS THE LONGEST AND WILL INDICATE THAT. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 36 50 28 / 85 42 3 6 MERIDIAN 70 38 50 27 / 85 62 5 8 VICKSBURG 63 35 51 28 / 70 31 0 5 HATTIESBURG 73 42 53 29 / 97 64 11 11 NATCHEZ 67 37 52 29 / 83 45 3 6 GREENVILLE 60 32 50 28 / 59 12 0 3 GREENWOOD 60 32 50 26 / 64 15 0 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/7 UPDATE:15/CME
Hazardous weather outlook, Jan 10, 3:15 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 315 PM CST SAT JAN 10 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056- 059>063-112115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 315 PM CST SAT JAN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF CENTRAL AND NORTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY AN ARCTIC AIRMASS WILL SETTLE OVER THE REGION THURSDAY...BRINGING SOME OF THE COLDEST TEMPERATURES OF THE SEASON. TEMPERATURES MAY FALL BELOW 20 DEGREES THURSDAY NIGHT WITH HIGHS ON FRIDAY STRUGGLING TO REACH THE LOWER TO MIDDLE 30S. THERE DOES EXIST THE POTENTIAL FOR WIDESPREAD TEENS WITH HIGHS TEMPERATURES NOT GETTING ABOVE FREEZING ON FRIDAY. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS POTENTIAL HARD FREEZE SITUATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ052-057-058-064>066-072>074-112115- LAUDERDALE-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- 315 PM CST SAT JAN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG STORMS WILL CONTINUE TO BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST AND EAST CENTRAL MISSISSIPPI THROUGH 6 OR 7 PM. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AS STRONG COLD FRONT MOVES THROUGH THE AREA AND COULD BRING A WIND GUSTS BETWEEN 40 AND 50 MPH. THE STRONG STORM ACTIVITY SHOULD BE OUT OF THE AREA AROUND 7 PM. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY AN ARCTIC AIRMASS WILL SETTLE OVER THE REGION THURSDAY...BRINGING SOME OF THE COLDEST TEMPERATURES OF THE SEASON. TEMPERATURES MAY FALL BELOW 20 DEGREES THURSDAY NIGHT WITH HIGHS ON FRIDAY STRUGGLING TO REACH THE LOWER TO MIDDLE 30S. THERE DOES EXIST THE POTENTIAL FOR WIDESPREAD TEENS WITH HIGHS TEMPERATURES NOT GETTING ABOVE FREEZING ON FRIDAY. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS POTENTIAL HARD FREEZE SITUATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:08 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 52 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.